Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 17, 2016, 3:53 PM EDT for Bamberg County, Barnwell County, Orangeburg County, South Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 17, 2016, 4:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Bamberg County, SC, Barnwell County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:55 PM EDT | TSTM WND DMG | 5 S Bamberg, SC | TREES DOWN ON ORANGE GROVE RD. |
| Jun 17, 4:00 PM EDT | HAIL 1 | Govan, SC | 1 INCH HAIL IN THE TOWN OF GOVAN. REPORT RECEIVED THROUGH SOCIAL MEDIA. TIME OF EVENT ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
841
WUUS52 KCAE 171953
SVRCAE
SCC009-011-075-172045-
/O.NEW.KCAE.SV.W.0060.160617T1953Z-160617T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
353 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHEASTERN BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA...
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 445 PM EDT
* AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNWELL...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ORANGEBURG...BARNWELL...BAMBERG...DENMARK...BLACKVILLE...
HOLLY HILL...BRANCHVILLE...BOWMAN...EHRHARDT...HILDA...NORWAY...
ROWESVILLE...OLAR...KLINE...CORDOVA...COPE...GOVAN AND EDISTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3312 8119 3311 8130 3317 8141 3353 8120
3335 8024 3330 8025 3326 8032 3328 8035
3326 8036 3328 8048 3333 8051 3313 8089
3306 8090 3310 8094 3303 8108
TIME...MOT...LOC 1953Z 293DEG 25KT 3323 8126
HAIL...1.25IN
WIND...70MPH
$$
CJR3 follow-up statements
164
WWUS52 KCAE 172007
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
407 PM EDT FRI JUN 17 2016
SCC009-011-075-172045-
/O.CON.KCAE.SV.W.0060.000000T0000Z-160617T2045Z/
ORANGEBURG SC-BARNWELL SC-BAMBERG SC-
407 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN ORANGEBURG...SOUTHEASTERN BARNWELL AND BAMBERG
COUNTIES...
AT 406 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BAMBERG...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BARNWELL...BAMBERG...DENMARK...BLACKVILLE...BRANCHVILLE...BOWMAN...
EHRHARDT...HILDA...NORWAY...ROWESVILLE...OLAR...KLINE...
COPE AND GOVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3312 8119 3311 8130 3317 8141 3348 8123
3332 8054 3313 8089 3306 8090 3310 8094
3303 8108
TIME...MOT...LOC 2006Z 305DEG 36KT 3318 8105
HAIL...1.25IN
WIND...70MPH
$$
CJR030
WWUS52 KCAE 172014
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT FRI JUN 17 2016
SCC011-172023-
/O.CAN.KCAE.SV.W.0060.000000T0000Z-160617T2045Z/
BARNWELL SC-
414 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARNWELL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL SOUTH CAROLINA.
LAT...LON 3313 8121 3316 8123 3321 8122 3332 8122
3344 8105 3332 8054 3313 8089 3306 8090
3310 8094 3303 8108
TIME...MOT...LOC 2013Z 288DEG 33KT 3315 8090
$$
SCC009-075-172045-
/O.CON.KCAE.SV.W.0060.000000T0000Z-160617T2045Z/
ORANGEBURG SC-BAMBERG SC-
414 PM EDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN ORANGEBURG AND BAMBERG COUNTIES...
AT 413 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PADGETTS...OR
12 MILES SOUTHEAST OF BAMBERG...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BAMBERG...DENMARK...BRANCHVILLE...BOWMAN...EHRHARDT...ROWESVILLE...
OLAR...COPE AND GOVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3313 8121 3316 8123 3321 8122 3332 8122
3344 8105 3332 8054 3313 8089 3306 8090
3310 8094 3303 8108
TIME...MOT...LOC 2013Z 288DEG 33KT 3315 8090
HAIL...0.88IN
WIND...70MPH
$$
CJR008
WWUS52 KCAE 172038
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
438 PM EDT FRI JUN 17 2016
SCC009-075-172048-
/O.EXP.KCAE.SV.W.0060.000000T0000Z-160617T2045Z/
ORANGEBURG SC-BAMBERG SC-
438 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGEBURG AND
BAMBERG COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL SOUTH CAROLINA.
LAT...LON 3313 8121 3316 8123 3321 8122 3332 8122
3344 8105 3332 8054 3313 8089 3306 8090
3310 8094 3303 8108
TIME...MOT...LOC 2036Z 293DEG 25KT 3315 8090
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:42 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 17, 1:42 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Columbia SC 142 PM EDT FRI JUN 17 2016 .SYNOPSIS... An area of low pressure off the North Carolina coast will drag a cold front through the area this afternoon. Dry and cooler high pressure will take hold across the region this weekend. Temperatures will gradually warm back up under high pressure early next week. && .NEAR TERM /THROUGH TONIGHT/... This afternoon, Main cold front pushing through the Pee Dee/Catawba regions will continue to move southward and into the Midlands through the afternoon. Expect to see the development of scattered showers and thunderstorms along and south of this front through the afternoon, with some storms possibly becoming strong to severe during peak heating. Downslope flow and good insolation will provide warm temps again, though some cool air advection behind the boundary expected to temper max temps some across the Northern counties. Tonight...The main front will be pushing into the Southern Midlands and CSRA early in the evening, with scattered convection still expected south of the front. Behind the front, winds turn more out of the northeast. WOuld expect moisture off the Atlantic to push inland overnight, creating the potential for some low cloud cover late tonight. Lows will generally be in the upper 60s to lower 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Saturday and Saturday Night...An upper level ridge centered over the desert southwest will begin to build over the region north of the upper level trough axis. At the surface, high pressure will wedge southward into the area to the lee of the Appalachians. Low clouds will be in place to start the day, but drier air will eventually work its way in from the north allowing for some clearing during the afternoon with mainly clear skies at night. Although a rather significant cool down is expected given the extensive clouds early on and the building wedge, there is still still some uncertainty in the high temperature forecast. For now, will stay close to model consensus with highs in the lower to mid 80s. An unseasonably cool night is in store, with lows in the upper 50s to lower 60s most places. Sunday and Sunday Night...The surface wedge will remain in place along with the associated cool northeast flow. Under mostly sunny/clear skies, temperatures should reach highs in the lower to mid 80s with lows in the lower to mid 60s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Medium range guidance is in good agreement through mid-week, resulting in an above normal confidence forecast during that time. A deep/stacked low pressure system over the western Atlantic will retrograde toward the NC /Mid-Atlantic coast on Monday, but a building ridge from the west and surface high pressure crossing the area will result in rain- free conditions and moderating temperatures. The upper ridge will continue to build on Tuesday as a southerly flow develops and pushes temperatures back up above normal. A cold front will then move through from the northwest Wednesday and Wednesday night, resulting in a chance of showers and thunderstorms across the area. Guidance then begins to diverge a bit, with the GFS appearing more unsettled late week with an upper trough approaching and a surface boundary setting up over the area. The latest GFS shows a cutoff low developing over the TN valley by late Friday. The forecast will indicate low chances of rain for now with temperatures near or slightly below normal. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Surface front pushing into the Pee Dee and Catawba regions, with a pre-frontal trough across the Midlands. The cold front will continue pushing southward into the Midlands this afternoon. Expecting scattered showers and thunderstorms to develop along and south of the main front this afternoon, affecting mainly ags/dnl/ogb. VFR generally expected at all sites outside any convection. At this time, will handle with VCTS at ags/dnl/ogb from 19z to 01z. Winds south of the front will remain out of the west, while winds north of the front turn more out of the north this afternoon before shift around and increasing out of Northeast tonight behind the back door front. Models indicating wrap around moisture/cloudiness will work into the region late tonight from the Northeast. Expecting MVFR CIGS generally after 06Z. EXTENDED AVIATION OUTLOOK...Breezy conditions possible at times Saturday. Otherwise, no significant impacts to aviation expected late Saturday through Tuesday as drier air enters the region. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 17, 2:13 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 213 PM EDT FRI JUN 17 2016 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-181815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 213 PM EDT FRI JUN 17 2016 ...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-181815- LANCASTER-CHESTERFIELD- 213 PM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 3:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 SSW FORT GORDON 33.38N 82.15W
06/17/2016 E0.75 INCH RICHMOND GA PUBLIC
.
&&
DALocal storm report, Jun 17, 3:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 2 NNE AIKEN 33.56N 81.72W
06/17/2016 AIKEN SC EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN.
REPORTED BY AIKEN COUNTY EM.
&&
DALocal storm report, Jun 17, 3:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
339 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 5 SSW FORT JACKSON 33.97N 80.91W
06/17/2016 RICHLAND SC LAW ENFORCEMENT
TREES DOWN IN ROADWAY.
&&
DALocal storm report, Jun 17, 3:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 6 SSE FOREST ACRES 33.95N 80.93W
06/17/2016 RICHLAND SC LAW ENFORCEMENT
MULTIPLE TREES AND LINES DOWN 378 AND
PINEWOOD ROAD.
&&
DALocal storm report, Jun 17, 3:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
346 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 6 NE LINCOLNTON 33.86N 82.40W
06/17/2016 LINCOLN GA EMERGENCY MNGR
ELIJAH CLARK STATE PARK. ESTMD. 20 DAMAGED
CAMPERS. 3 DAMAGED VEHICLES. 1 TREE DOWN ON
CAMPER. MULTIPLE TREES AND PWR LINES DOWN.
VIA COUNTY EM.
&&
DALocal storm report, Jun 17, 3:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
351 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST 7 WNW EASTOVER 33.92N 80.80W
06/17/2016 M54 MPH RICHLAND SC ASOS
MCENTIRE JNGB ASOS PK WND 31047/13.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:54 PM EDT | Special Weather Statement | CAE | Fairfield | 51 min |
| Jun 17, 1:06 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 39 min |
| Jun 17, 1:18 PM EDT | Special Weather Statement | CAE | Fairfield, Kershaw, Lee, Newberry, Richland, Sumter | 57 min |
| Jun 17, 1:25 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Sumter | 50 min |
| Jun 17, 1:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 44 min |
| Jun 17, 1:43 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland, Sumter | 47 min |
| Jun 17, 2:07 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Richland, Sumter | 38 min |
| Jun 17, 2:15 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 60 min |
| Jun 17, 2:37 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 53 min |
| Jun 17, 2:43 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 2 more | 62 min |
| Jun 17, 2:45 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Sumter | 30 min |
| Jun 17, 2:59 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 31 min |
| Jun 17, 3:01 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 29 min |
| Jun 17, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell | 43 min |
| Jun 17, 5:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.